MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W¿ PERIPHERAL VENOUS CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W¿ PERIPHERAL VENOUS CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381334
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle pierced through the bd insyte-w¿ peripheral venous catheter while introducing it into the patient.The following information was provided by the initial reporter, translated from french: "i would like to inform you of a defect reported by a nurse from one of our elivie patients.2 catheters concerned.1 catheter insyte ail.20g/30mm lot 2176969.1 catheter insyte ail.22g/30mm lot 2209621.When inserting the mandrel, the catheter does not follow.Presence of a catheter protrusion that does not allow insertion.No consequences for the patient.The idel put back a catheter with a model that she had in her stock.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.6.Investigation summary: our quality engineer inspected the 5 photos submitted for evaluation.The reported issue of peelback was not confirmed but a failure of needle through catheter was confirmed upon inspection of the photos.However, bd cannot confirm the cause of the failure to our manufacturing process since no sample was returned for evaluation.Examination of the actual product involved may provide clarification as to the cause of the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD INSYTE-W¿ PERIPHERAL VENOUS CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16829891
Report Number8041187-2023-00181
Device Sequence Number1942985
Product Code FOZ
UDI-Device Identifier00382903813346
UDI-Public00382903813346
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381334
Device Lot Number2176969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown